Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 5, 2005, 12:42 PM CDT for Monroe County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2005, 12:42 PM CDT (17:42 UTC)
- Expired
- Aug 5, 2005, 1:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Monroe County, KY
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 12:52 PM CDT | HAIL 0.75 | Mt. Herman, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 051742
SVRLMK
KYC171-051815-
/O.NEW.KLMK.SV.W.0147.050805T1742Z-050805T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1242 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 115 PM CDT
* AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MT. HERMAN THIS STORM WAS
MOVING SLOWLY SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MT. HERMAN BY 1255 PM
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3684 8567 3684 8574 3683 8579 3675 8591
3676 8557
$$
CS2 follow-up statements
000
WWUS53 KLMK 051757
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM EDT FRI AUG 5 2005
KYC171-051815-
/O.CON.KLMK.SV.W.0147.000000T0000Z-050805T1815Z/
MONROE KY-
1256 PM CDT FRI AUG 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR
NORTHERN MONROE COUNTY...
AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MT. HERMAN...OR ABOUT 39 MILES EAST OF BOWLING GREEN...
MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKBRIDGE BY 110 PM CDT
A SPOTTER REPORTED THREE-QUARTER INCH HAIL IN NORTHERN MONROE COUNTY
AROUND 1252 PM CDT.
LAT...LON 3684 8567 3684 8574 3683 8579 3675 8591
3676 8557
$$
CS000
WWUS53 KLMK 051814
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
214 PM EDT FRI AUG 5 2005
KYC171-051824-
/O.EXP.KLMK.SV.W.0147.000000T0000Z-050805T1815Z/
MONROE KY-
114 PM CDT FRI AUG 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY EXPIRES
AT 115 PM CDT...
STORMS THAT EARLIER PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY.
SCATTERED STRONG THUNDERSTORMS WILL CONTINUE IN THE AREA...PRODUCING
LIGHTNING...SMALL HAIL...AND GUSTY WINDS. TRAVELERS SHOULD WATCH FOR
PONDING WATER ON LOCAL ROADWAYS.
LAT...LON 3684 8567 3684 8574 3683 8579 3675 8591
3676 8557
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:30 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 5, 10:30 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT FRI AUG 5 2005 .AFTERNOON UPDATE...WEAK COLD FRONT JUST NOW EASING SOUTH ACROSS SOUTHERN INDIANA. ONLY INDICATION OF PASSAGE IS SUBTILE WIND SHIFT TO NORTH. SURFACE ANALYSIS SHOWS BEST MOISTURE AND POTENTIAL TEMPERATURE ALONG THE FRONT NORTH OF THE OHIO RIVER. ALTHOUGH NO CUMULUS HAS FORMED SO FAR...FEEL THAT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. WITH UPPER LEVEL RIDGE AXIS BASICALLY RIGHT OVER NORTHERN CWA...LIGHT WINDS THROUGHOUT ATMOSPHERE MEANS THAT ANY STORMS THAT FORM WILL BE SLOW MOVING. BRIEF INTENSE RAINFALL WILL BE POSSIBLE FOR SOME LOCATIONS UNDER ANY HEAVIER CELLS. UPDATED GRIDS LOWER POPS ACROSS THE SOUTH. ALSO RAISED HIGHS TO THE LOWER 90S ACROSS NORTHERN KENTUCKY...WHILE KEEPING UPPER 80S ACROSS OUR NORTHERN TIER OF COUNTIES. .SHORT TERM (TODAY AND TONIGHT)... MAIN FCST EMPHASIS FOR THE SHORT TERM IS DEALING WI THE SWRD MVMNT OF A WEAK COLD FRONT AND ITS IMPACT ON...CLOUDS...POPS AND TEMPS. A WEAK FRONTAL BOUNDARY WILL SETTLE SOUTHWARD INTO FA TODAY AND LIKELY CONT TO DRIFT SWRD AND STALL OUT IN AN E-W FASHION ACRS NRN TN DURG TONIGHT. THE BROAD BUT WEAK FNTL ZONE SHOULD ACT AS A TRIGGER FOR SCT TO BKN AREAS OF TRW TDA INTO TONIGHT...BUT WI SUCH WEAK LOW LEVEL FEATURES...THE FNTL PCPN SHOULD CONT TO BE MOSTLY DIURNAL IN NATURE. HOWEVER...THE SLOW CELL MOVEMENTS COULD MEAN LOCALLY HEAVY RAINFALL IN SCATTERED AREAS...ESPECIALLY DURING THE PEAK HEATING IN THE AFTN AND EARLY EVENING. SOME SMALL ADJUSTMENTS TO TEMP AND POP TRENDS FOR TODAY AND TONIGHT...BUT REALLY STILL MORE OR LESS IN LINE WITH THE ONGOING FORECAST TRENDS. LONG TERM (SATURDAY THROUGH THURSDAY)... AS PREVIOUS FORECASTER NOTED...THERE SHOULD BE A NICE DEWPOINT GRADIENT ACROSS CWA SATURDAY...WITH WEAK HIGH PRESSURE GENERATING NORTHEAST WINDS THAT SHOULD BRING MID 60 DEWS ACROSS NORTHERN HALF OF THE CWA...WHILE LOW 70S WILL BE COMMON ACROSS THE SOUTHERN HALF WHILE STILL UNDER THE INFLUENCE OF AN UNSTABLE AIRMASS. THIS LATTER AREA WILL STILL HAVE A CHANCE OF SEEING ISLD/SCT AFT/EVEN STORMS...SO LEFT THE LOW POPS IN THE GRIDS AS IS. SAME SCENARIO ON SUNDAY EXCEPT MOISTURE SEEMS TO REBOUND NORTHWARD WITH GOOD SOUTHEASTERLY WINDS...SO PREVIOUS SOUTH CENTRAL KENTUCKY POPS HAVE BEEN EXPANDED TO INCLUDE ALL CWA SUNDAY. THIS SOUTHERLY GULF AIR WILL CONTINUE TO POOL INTO THE REGION MONDAY AND TUESDAY AS WEAK MID-LEVEL TROUGHING APPROACHES REGION FROM THE WEST. WENT WITH MAINLY AFTERNOON TO EVENING THUNDERSTORMS FOR ENTIRE CWA THESE THREE DAYS. MODELS DEPICT THE WEAK TROUGH DEEPENING A BIT AND TRAVERSING THE REGION ON WEDNESDAY. ALTHOUGH WINDS TURN SOUTHWESTERLY...STILL THINK MOISTURE AND INSTABILITY...ALONG WITH THIS MID-LEVEL ENERGY WILL BE ENOUGH TO SPARK AFT/EVE PULSERS AGAIN ACROSS ENTIRE CWA...SO INSERTED 30 POPS DURING THIS TIMEFRAME. BY LATE NEXT WEEK (THURSDAY AND FRIDAY)...STRONG PLAINS RIDGE BEGINS TO BUILD INTO REGION. WITH 850 TEMPS PUSHING THE 20 DEGREE CELSIUS MARK...AND 1000-850MB THICKNESSES NEAR 1420M...THESE NUMBERS SHOULD YIELD MID 90S FOR HIGHS. WAS A LITTLE CONSERVATIVE AT THIS POINT IN CASE RIDGING IS SLOWER TO MOVE INTO REGION THAN EXPECTED. BUT WENT AT LEAST 3 DEGREES ABOVE AVERAGE ENSEMBLE HIGHS FOR NOW. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && AB/AL
Hazardous weather outlook, Aug 5, 10:11 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1111 AM EDT FRI AUG 5 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061515- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- 1103 AM EDT FRI AUG 5 2005 /1003 AM EST FRI AUG 5 2005/ /1003 AM CDT FRI AUG 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEAK COOL FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY. THIS FRONT COULD TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL TEND TO BE SLOW MOVING...THEREFORE COULD PRODUCE A PERIOD OF HEAVY RAINFALL. LIGHTNING AND GUSTY WINDS TO NEAR 45 OR 50 MPH ARE POSSIBLE IN THE STRONGER STORMS...THOUGH NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RESIDUAL THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY ACROSS SOUTH CENTRAL KENTUCKY. THEN AS GULF MOISTURE RETURNS TO THE REGION...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:45 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 30 min |
| Aug 5, 1:00 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Aug 5, 2:02 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 28 min |
| Aug 5, 3:16 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 29 min |
| Aug 5, 3:23 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 37 min |
| Aug 5, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 35 min |
| Aug 5, 4:07 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 38 min |
| Aug 5, 4:45 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.